Alert archive / North Carolina / Wind Advisories in 2025
Wind Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Mar 4, 2025, 2:17 PM EST for 31 counties in North Carolina. It took effect at Mar 5, 2025, 4:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2025, 2:17 PM EST (19:17 UTC)
- In effect from
- Mar 5, 2025, 4:00 AM EST
- Expired
- Mar 5, 2025, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998 WWUS72 KRAH 041917 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 217 PM EST Tue Mar 4 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-051000- /O.NEW.KRAH.WI.Y.0002.250305T0900Z-250306T0000Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of High Point, Graham, Asheboro, Selma, Angier, Roanoke Rapids, Chapel Hill, Rocky Mount, Tarboro, Ellerbe, Spring Lake, Greensboro, Raeford, Laurinburg, Erwin, Goldsboro, Rockingham, Dunn, Henderson, Carthage, Wagram, Carrboro, Cary, Wilson, Scotland Neck, Apex, Hope Mills, Pittsboro, Wake Forest, Siler City, Roxboro, Rougemont, Princeville, Camp Mackall, Clayton, Burlington, Thomasville, Pinehurst, Polkton, Aberdeen, Roseboro, Oxford, Lillington, Sanford, Lexington, Kittrell, Smithfield, Knightdale, Buies Creek, Winston-Salem, Louisburg, Warrenton, Mebane, Creedmoor, Norlina, Enfield, Nashville, Franklinton, Troy, Southern Pines, Wadesboro, Fayetteville, Hillsborough, Durham, Raleigh, Albemarle, Archdale, Clinton, and Spring Hope 217 PM EST Tue Mar 4 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...A portion of central North Carolina. * WHEN...From 4 AM to 7 PM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Leins
3 follow-up statements
562 WWUS72 KRAH 050904 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 404 AM EST Wed Mar 5 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060000- /O.CON.KRAH.WI.Y.0002.000000T0000Z-250306T0000Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Raeford, Spring Hope, Roxboro, Greensboro, Erwin, Princeville, Scotland Neck, Clayton, Durham, Fayetteville, Hope Mills, Hillsborough, Creedmoor, Clinton, Southern Pines, Wake Forest, Buies Creek, Aberdeen, Goldsboro, Wadesboro, Winston-Salem, Mebane, Nashville, Carthage, Angier, Enfield, Selma, High Point, Wilson, Wagram, Rougemont, Raleigh, Troy, Cary, Oxford, Lexington, Pittsboro, Albemarle, Warrenton, Asheboro, Tarboro, Siler City, Rocky Mount, Kittrell, Louisburg, Smithfield, Chapel Hill, Laurinburg, Carrboro, Polkton, Graham, Roseboro, Norlina, Knightdale, Pinehurst, Lillington, Apex, Dunn, Thomasville, Rockingham, Spring Lake, Archdale, Roanoke Rapids, Camp Mackall, Franklinton, Ellerbe, Burlington, Henderson, and Sanford 404 AM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts of 40 to 50 mph. * WHERE...All of central North Carolina. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CBL
763 WWUS72 KRAH 051729 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1229 PM EST Wed Mar 5 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060000- /O.CON.KRAH.WI.Y.0002.000000T0000Z-250306T0000Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roanoke Rapids, Wilson, Smithfield, Tarboro, Carthage, Hillsborough, Oxford, Creedmoor, Selma, Ellerbe, Scotland Neck, Rockingham, Camp Mackall, Wagram, Roseboro, Clayton, Rougemont, Wadesboro, Nashville, Sanford, Louisburg, Durham, Spring Lake, Enfield, Princeville, Carrboro, Spring Hope, Wake Forest, Lillington, Laurinburg, Chapel Hill, Clinton, Thomasville, Rocky Mount, Knightdale, Southern Pines, Dunn, Fayetteville, Erwin, Franklinton, Goldsboro, Burlington, Norlina, Pinehurst, Asheboro, Graham, Greensboro, Archdale, Mebane, Raleigh, Troy, Angier, Buies Creek, Warrenton, Winston-Salem, Hope Mills, Kittrell, Roxboro, Lexington, Aberdeen, Henderson, Apex, Raeford, Cary, Pittsboro, High Point, Albemarle, Polkton, and Siler City 1229 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Winds from the south or southwest at 20 to 25 mph, with gusts of 40 to 50 mph. * WHERE...All of central North Carolina. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured outdoor objects. Tree limbs could be blown down and result in scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GIH
631 WWUS72 KRAH 052351 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 651 PM EST Wed Mar 5 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060100- /O.EXP.KRAH.WI.Y.0002.000000T0000Z-250306T0000Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Spring Lake, Scotland Neck, Greensboro, Hillsborough, Roxboro, Franklinton, Henderson, Rocky Mount, Rougemont, Laurinburg, Clinton, Warrenton, Archdale, Siler City, Mebane, Raeford, Troy, Lillington, Princeville, Polkton, Southern Pines, Roanoke Rapids, Spring Hope, Clayton, Hope Mills, Tarboro, Chapel Hill, Graham, Kittrell, High Point, Wagram, Winston-Salem, Camp Mackall, Aberdeen, Burlington, Lexington, Fayetteville, Roseboro, Selma, Creedmoor, Carthage, Oxford, Thomasville, Raleigh, Cary, Pinehurst, Goldsboro, Enfield, Knightdale, Smithfield, Wilson, Angier, Erwin, Ellerbe, Asheboro, Apex, Nashville, Dunn, Louisburg, Rockingham, Buies Creek, Albemarle, Carrboro, Wake Forest, Norlina, Sanford, Wadesboro, Pittsboro, and Durham 651 PM EST Wed Mar 5 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... The threat has ended. $$ NTL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Mar 4, 2:00 PM EST, 17 minutes earlier.
Area forecast discussion, Mar 4, 2:00 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
200 PM EST Tue Mar 4 2025
.SYNOPSIS...
A warm front will lift north across the area during the afternoon.
An unseasonably strong cyclone that will migrate from the central
High Plains to the lower Great Lakes through mid-week. A trailing
cold front, and a pre-frontal squall line, will move east across NC
Wednesday into early Wednesday night. Continental Polar high
pressure will follow and build across the Southeast on Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1050 AM Tuesday...
For the near term updated this morning, increased WAA ahead of
strong low pressure system to the west should allow for much of
the area to make it into the mid to upper 60s today. Also
expecting increased gradient winds that support the Increased
Fire Danger statement currently out through this evening.
Forecast looks on track and previous discussion follows...
As of 330 AM Tuesday...
Today: The deep cyclone over the Great Plains will progress eastward
into the mid Mississippi Valley and Ohio Valley through tonight. In
response, upper level over the Eastern US will move offshore during
the evening and overnight hours. Downstairs, onset of SSELY return
flow around the offshore sfc high will lift a warm front into the
area during the afternoon. Hi-res CAMs still show the potential for
some spotty shower activity. Otherwise, expect increasing clouds and
some modest gustiness of 15 to 20 mph during the afternoon. Highs
ranging from lower/mid 60s north to upper 60s/near 70s south.
Tonight: The warm conveyor belt associated with the aforementioned
strong low pressure system and anchored within a 50-70 kt LLJ will
spread east into the area between 06 to 12z. This feature will drive
a lead band of showers and thunderstorms east into western Piedmont
towards daybreak. Instability appears to be lacking until after
daybreak, so severe threat looks very low overnight. Elsewhere, rain
chances should largely hold off until after 12z Wed. The tightening
gradient flow will allow for winds to strengthen overnight, with
sustain southerly winds of 10 to 20 mph, gusting to 25 to 35 mph at
times. Lows in the 50s.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 330 AM Tuesday...
Enhanced-Level 3 Severe Risk across Central NC...
Non-thunderstorm wind gusts of 35- 45 mph Possible...
Crazy strong lower/mid-tropospheric wind fields(60-70 kts at 850mb)
associated with the deep/occluding cyclone lifting northeastward
through the lower Great Lakes will give rise to an Enhanced/Level 3
risk for severe storms Wednesday morning and into the afternoon.
Models continue to indicate that surface dew points may increase
into the 60s F in a corridor across the eastern Piedmont, Sandhills,
and Coastal Plain with weak CAPE of ~500 J/kg developing by mid/late
morning. This could lead to intensification of the lead convective
band/possible QLCS as it advances eastward through the area through
~20z. Given the rather large and clockwise curved low-level
hodographs, strong damaging wind gusts and a few tornadoes will be
possible. As such, SPC has upgraded to the severe risk to an
Enhanced-Level 3 threat. The severe threat looks greatest between 15-
20z.
In the wake of the exiting lead convective band, isolated to widely
scattered storms could re-develop over the Piedmont during the late
afternoon and evening as the colder air aloft/steeper lapse rates
spread east into the area. It's a conditional threat, but if the
updrafts are tall enough and can overcome the dry air aloft, a
secondary severe threat could re-emerge with some large hail
possible.
Finally, given the impressive wind fields, strong and frequent wind
gusts of 35 to 45 mph will be possible outside of convection. A wind
advisory will likely be needed.
The convective rains will bring some beneficial rainfall of
0.75 to 1.0" to central NC.
Highs Wednesday ranging from mid/upper 60s north to lower 70s south.
The cold front will cross the area Wednesday evening and into the
early overnight hours. Expect partial clearing overnight with
lingering NWLY gustiness as CAA sets in. Lows in the upper 30s north
to lower/mid 40s elsewhere.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 200 PM Tuesday...
High pressure building toward our area from the west will keep the
pressure gradient tight on Thursday, resulting in dry advection but
windy daytime conditions with gusts of 25-30 mph. Fortunately min RH
expected to remain above 30% that day. Highs in the lower 50s.
The high will move offshore Friday and s-sw return flow will help
warm things up...thus dry and warmer Friday with highs in the lower
60s.
A weak front will move through on Saturday, followed by a southern
stream disturbance moving along the boundary and across the SE
Saturday night. As such, look for a brief period of 20-40% rain
chances from late Saturday through early Sunday. Temps look warm
enough for all rain.
Once the boundary finally pushes well east of us on Sunday, look for
high pressure and dry weather pattern for early next week.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
As of 630 AM Tuesday...
Expect predominately VFR conditions through 00z Wednesday.
However, a warm front lifting north through the area could result in
some fleeting MVFR ceilings and spotty light rain showers, mainly at
KINT and KGSO, during the late afternoon. Light southerly winds this
morning during the morning will begin increase during the afternoon,
gusting 15 to 20 kts at times.
Strong southerly moisture transport anchored with a powerful 60-70
kt LLJ will overspread the area tonight into Wednesday. Widespread
sub-VFR restrictions will develop from west to east during the
evening and overnight hours, with rain chances increasing as a
convective squall/QLCS reaches the western terminals ~ 12z
Wednesday. Southerly winds will increase overnight, with gusts of 20
to 30 kts expected. Given the strength of the LLJ, LLWS is also
probable at all TAF sites Tuesday night.
Outlook beyond 12Z Wednesday: The lead convective line could
intensify as it progresses east across the remainder of the area
through 20z, Strong and damaging convective winds gusts will be
possible in the stronger storms. A secondary area of convection,
more scattered in nature, could re-develop during the late afternoon
and evening. Meanwhile, winds will remain strong/windy outside of
convection, gusting to 30 and 40 kts at times on Wednesday.
VFR conditions should return Wednesday night and Thursday. Breezy
northwesterly winds are expected Thursday and again Friday. Rain
chances could return late Saturday and Saturday with the potential
for sub-VFR ceilings/vsbys.
&&
.FIRE WEATHER...
As of 330 AM Tuesday...
Dangerous fire weather conditions remain possible across central NC
through Tuesday. Tuesday will see an increase in humidities with
readings only falling into the 30-40 percent range. However, winds
will steadily increase through the day, with winds in the 15 to 25
mph range becoming increasingly common by late afternoon. Given
ongoing fires and dangerously low fuel moistures, the Increased Fire
Danger statement has been extended until Tuesday evening.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...MWS
NEAR TERM...CBL/AKB
SHORT TERM...CBL
LONG TERM...np
AVIATION...CBL
FIRE WEATHER...LeinsHazardous weather outlook, Mar 4, 4:05 AM EST, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 405 AM EST Tue Mar 4 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-050915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 405 AM EST Tue Mar 4 2025 ...INCREASED FIRE DANGER IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is an enhanced risk (Level 3 out of 5) of severe storms Wednesday. A squall line, with an accompanying risk of damaging straight line wind gusts and isolated tornadoes, will move east across central NC during the morning through early afternoon hours. There will also be potential for the redevelopment of scattered thunderstorms with a risk of hail and damaging wind gusts later in the afternoon through evening. Even outside of any storms, strong and gusty southerly winds will range between 35 and 45 mph at times on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Wednesday.
Nearby
Wind Advisories in North Carolina, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.